MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ZEBRA; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION ZEBRA; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066701111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Extravasation (1842); Perforation (2001)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a zebra guidewire was used in the ureter during a holmium laser lithotripsy and double j stent placement procedure performed on (b)(6) 2021.During the procedure, in the physician's assessment the tip of the guidewire may have caused a perforation in the patient's ureter.However, it was reported there was no malfunction with the zebra guidewire.The procedure was completed with this device.Post procedure, on (b)(6) 2021, the patient experienced abdominal pain.A computerized tomography examination revealed urinary exosmosis.It was reported that this caused the boston scientific double j stent to shift in position.The double j tube stent was removed and replaced with a new one.
 
Event or Problem Description
It was reported to boston scientific corporation that a zebra guidewire was used in the ureter during a holmium laser lithotripsy and double j stent placement procedure performed on (b)(6), 2021.During the procedure, in the physician's assessment the tip of the guidewire may have caused a perforation in the patient's ureter.However, it was reported there was no malfunction with the zebra guidewire.The procedure was completed with this device.Post procedure, on (b)(6), 2021, the patient experienced abdominal pain.A computerized tomography examination revealed urinary exosmosis.It was reported that this caused the boston scientific double j stent to shift in position.The double j tube stent was removed and replaced with a new one.Additional information received on (b)(6), 2021: the stent device was placed after holmium laser lithotripsy.In addition, the zebra guidewire was not used at the same time as the holmium laser.Urinary exosmosis refers to extravasation of urine.Perforation with the zebra wire was not observed under fluoroscopy during the procedure.
 
Additional Manufacturer Narrative
Block h6 (patient codes): patient code e2114 captures the reportable event of patient's ureter perforation.Patient code e0504 captures the reportable event of patient's extravasation of urine.Block h6 (evaluation conclusion codes): the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.

Brand Name
ZEBRA
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11880761
Report Number3005099803-2021-02463
Device Sequence Number11648009
Product Code EZB
UDI-Device Identifier08714729191247
UDI-Public08714729191247
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model NumberM0066701111
Device Catalogue Number670-111
Device Lot Number0024479623
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer05/29/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR